Pain meds increasing pain?

Discussion in 'Fibromyalgia Main Forum' started by Grace4today, Jan 24, 2007.

  1. Grace4today

    Grace4today New Member

    Just wondering is anyone else has had problems with pain meds increasing pain? After finally giving in to the fact that I need help with pain management in order to get some sleep, my doctor first prescribed only Arthrotec to deal with my arthritis pain, it set off some absolutely excruciating pain in my back and hips. A second NSAID did the same. After stopping them, and getting back to a "normal" pain level, the dr. gave me a muscle relaxer (Baclofen) and Darvon for pain - both of which should have lessened the pain and made me sleepy. No such luck. The muscle relaxant makes me feel a bit more lethargic -just what I need :-{ The overall pain increased considerably, especially in my arms and legs and I was wide awake and alert until the pain med wore off early this morning.
  2. buffyr

    buffyr New Member

    A lot of us have very bad sensitivities to chemicals, which of course is what medications are. I've never had as much pain as when I took skelaxin a combo pain reliever/muscle relaxer. For pain I really can only tolerate tylenol, which helps as much as a bandaid on an amputation. hope you can find something. One thing that has helped me is gentle stretching and taking a good quality whole food vitamin. Best wishes to you- Buffy
  3. bgsbny31

    bgsbny31 New Member

    My mom suffered extreme neck pain for 5 years before being diagnosed with fibro. By that time she was taking a large dose of morphine and other addictive painkillers. Once she was diagnosed,and suffered through withdrawal, she started to feel much better and her pain is very manageable now.I was diagnosed 6 months before her so I started to understand how she was feeling.
    I hope this helps.
  4. Grace4today

    Grace4today New Member

    I looked up rebound pain, but the explanation seemed to indicate that it was a result of excessive or long-term use of a narcotic or opiate pain med. In my case, it has happened with a first dose. I am getting a little concerned, as I my be facing hip replacement (still not sure of diagnosis) but will have to find something for pain soon. Last year I went through oral surgery with no pain meds. and have had other surgeries prior to that without having anything to help with pain. I am a fairly fast healer, so was not really concerned with dealing with a few days of increased pain. Somehow, I think the hip replacement could be a whole other ball-game. Or will the pain relief from the problem out-weigh the pain from the surgery?